Hail, Tuscaloosa
- When
- April 30, 3:16 AM CST to 3:24 AM CST
- Where
- Tuscaloosa County, 2 mi NW of Northport
- Measured
- 1.75 in hail
- Property damage
- $8,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.233, -87.617
1 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 29, 9:45 PM CST, 5 hours 31 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED FOR TIME NATIONAL WEATHER SERVICE BIRMINGHAM AL 1045 PM CDT FRI APR 29 2005 .DISCUSSION... UPDATED THE ZONES FOR TORNADO WATCH #213. DEWPOINTS ON A STEADY INCREASE TO OUR WEST. STILL PRETTY CAPPED HERE. MODIFIED THE SOUNDING...STILL COULDNT GET RID OF THE CAP. THE ONLY THING THAT COULD BREAK IT IS AN OUTFLOW. SO WITH THAT SAID...NOT GOING TO RULE THINGS OUT OVERNIGHT...ITS JUST GOT A WAYS TO GO BEFORE THINGS COULD CUT LOOSE. && .BMX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH #213 UNTIL 5 AM FOR FOLLOWING ZONES...093...133..127...125...107...057...075 && JONES/90
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 PM CDT FRI APR 29 2005 ALZ011>015-017>050-301230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1100 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(FOR THE REMAINDER OF THE NIGHT). A TORNADO WATCH IS IN EFFECT FOR A PORTION OF NORTHWESTER ALABAMA...GENERALLY NORTHWEST OF A LINE FROM ALICEVILLE IN PICKENS COUNTY...TO JASPER IN WALKER COUNTY. THIS WATCH INCLUDES THE TUSCALOOSA METROPOLITAN AREA. AN APPROACHING LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND DAMAGE IN PORTIONS OF MISSISSIPPI...AS WELL AS HAIL OVER ONE INCH IN DIAMETER. SEVERAL TORNADOES HAVE ALSO BEEN REPORTED. FARTHER EAST..DATA POINTS TO A MUCH MORE STABLE ATMOSPHERE. AS A RESULT THERE IS LOW TO MODERATE CONFIDENCE THAT SEVERE STORMS COULD SURVIVE IN CENTRAL ALABAMA. HOWEVER...A SURGE OF MOISTURE INTO THE AREA AND A LOW LEVEL JET COULD PROVIDE THE ADDITIONAL INGREDIENTS FOR SEVERE ACTIVITY. THIS EVENT IS EVOLVING EVERY MINUTE AND WILL BE MONITORED CLOSELY. ANYONE ATTENDING OUTDOOR EVENTS SHOULD MONITOR A WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET CLOSELY. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY). THUNDERSTORMS ALONG A SLOW MOVING COLD FRONT WILL CONTINUE TO AFFECT AREAS SOUTH OF INTERSTATE 20 EARLY SATURDAY MORNING. ISOLATED SEVERE STORMS ARE POSSIBLE DURING THE DAY SATURDAY. SEVERAL STORM SYSTEMS ARE FORECAST TO MOVE ALONG THE GULF COAST NEXT WEEK. THERE IS THE POTENTIAL FOR HEAVY RAINFALL ACROSS SOUTH ALABAMA WITH THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED TONIGHT AND EARLY SATURDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 AM CDT SAT APR 30 2005 ALZ012-300645- LAMAR- 115 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 145 AM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES WEST OF SULLIGENT...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SULLIGENT...BEAVERTON AND MANSFIELD THROUGH 145 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 129 AM CDT SAT APR 30 2005 ALZ011-300715- MARION- 129 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 215 AM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES WEST OF GUIN...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GUIN...GU-WIN... WINFIELD AND BRILLIANT THROUGH 215 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 146 AM CDT SAT APR 30 2005 ALZ012-013-300730- FAYETTE-LAMAR- 146 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE AND LAMAR COUNTIES UNTIL 230 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...PEA SIZE HAIL AND GUSTY WINDS UP TO 45 MPH ARE POSSIBLE AS WELL. AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM WAYSIDE TO MOLLOY...MOVING EAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MOLLOY...BEAVERTON...MANSFIELD...VERNON...WAYSIDE...MOUNT VERNON... GLEN ALLEN AND BAZEMORE THROUGH 230 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 AM CDT SAT APR 30 2005 ALZ014-015-300745- WALKER-WINSTON- 207 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER AND WINSTON COUNTIES UNTIL 245 AM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ELDRIDGE...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ELDRIDGE...LYNN... CARBON HILL...NAUVOO...POPLAR SPRINGS...CURRY AND ARLEY THROUGH 245 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PEA SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM AS WELL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 310 AM CDT SAT APR 30 2005 ALZ012-013-300900- FAYETTE-LAMAR- 310 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE AND LAMAR COUNTIES UNTIL 400 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 13 MILES EAST OF STUDDARDS CROSSROADS TO MILLPORT...MOVING EAST AT 55 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WAYSIDE...VERNON...MOUNT VERNON...MILLPORT...MANSFIELD...GLEN ALLEN...BAZEMORE AND STUDDARDS CROSSROADS THROUGH 400 AM CDT. ANOTHER THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 415 AM CDT SAT APR 30 2005 ALZ018-301000- ETOWAH- 415 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 500 AM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHWEST OF RIDGEVILLE...MOVING EAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALNUT GROVE... RIDGEVILLE...REECE CITY...GADSDEN...ATTALLA...ALTOONA AND KEENER THROUGH 500 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. FREQUENT LIGHTNING AND PEA SIZE HAIL ARE POSSIBLE AS WELL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 AM CDT IN ETOWAH COUNTY. MBS/91
The Birmingham radar (KBMX), 79 km away, was scanning. The volume nearest the first event began at 09:15 UTC.
1 hail, 1 tornado. Local standard time, as filed.
National Weather Service meteorologists conducted a survey across areas just north northwest of Northport. It has been determined the area had experienced an F0 tornado, with winds of estimatedaround 65 mph. The tornado touched down around 416 AM CDT about one half mile west of the CR 86 and US 43 intersection. The tornado then moved northeast, crossing SR 69 and CR 47 before lifting near the end of CR 87 around 424 AM CDT. The tornado damage path was 6.9 miles long and 100 yards wide at its widest point. Numerous trees and power lines were snapped off along the path. The most concentrated damage was near the end of the path from the far southeastern tip of Lake Tuscaloosa to near the end of CR 87. In this area, several homes received minor damage and two homes received significant roof damage due to fallen trees. This storm also produced large hail. The largest hail reported was golf ball size and occurred across the southern parts of Lake Tuscaloosa.Begin: 33 14.95/87 36.40 End: 33 16.27/87 29.46
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyThe tornado archive for Alabama, 2005Warnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446127, 5446236.